MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id pv-20-50-helix (d036397); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two concerto coils encountered resistance in the progreat microcatheter and were damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the pulmonary artery with a max diameter of 13 mm and a 6 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the physician initiated the concerto 20x50 deployment through the microcatheter with continuous flushing, but the concerto coil was not moving forward through the microcatheter, the doctor pulled the coil back and initiated concerto coil 18x40 deployment which was done successfully.The physician took the first attempted concerto 20x50 deployment which got stuck again in microcatheter and the coil was damaged.Then the physician took another concerto 20x50 coil for deployment which was again stuck in same microcatheter, thus, withdrawal of coil again.Case was completed with other manufacturers coils.It was reported the coils were stuck in the middle of the microcatheter.The catheter was not damaged.The coils were damaged.It was reported coil separation/break/premature detachment occurred.The implant coil was removed from the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician repositioned the coil two times.There was not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.  the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a progreat microcatheter 2.7 fr.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the coil resistance and damage could not be determined.The coil experienced separation, but was not separated into two or more pieces.The event was classified as separation rather than breakage or premature detachment.The coil did not come out of the introducer sheath smoothly, as it was not moving forward from somewhere in the middle of the microcatheter.No specific issues were identified that resulted in the observed damage.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the concerto implant coil was returned for analysis within a shipping box, an opened concerto outer carton, an opened concerto inner pouch and alongside a non-medtronic device, broken off within the introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was returned in good condition; however, the concerto device was found to be broken within the introducer sheath.In addition, the introducer sheath was found to have spots of solidified blood throughout the sheath.The pushwire was found to be stuck within the introducer sheath.The concerto implant coil was found to be still intact with the pushwire subassemblies.The concerto implant coil was found to be damaged and stuck, advanced out of the introducer sheath.No other anomalies were found.Testing/analysis (including sem reports): during testing, the concerto device was flushed.An attempt was made to retract the concerto device out of the introducer sheath; however, the resistance was to great.No further testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damage found with the concerto device is consistent with advancing against resistance.A few possible causes for the ¿coil resistance/stuck in catheter¿ is but not limited to, user does not maintain continuous flush and damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed, as the concerto implant coil was found to damage within the introducer sheath.The likely cause for the damage was determined to be ¿advancing device against resistance¿.Based on the device analysis and the reported information, the customer¿s report of ¿coil break/separation¿ was unable to be confirmed, as the implant coil was found to be damaged; however, still attached to the pushwire subassemblies.No cause determined.Dried blood found within the introducer sheath is possible evidence that a lack of a continuous flush was present.The progreat microcatheter 2.7 fr used in the procedure was returned; therefore, any contribution the catheter had towards the resistance/damage was unable to be assessed.Due to the fact that no lot or reference number were provided, compatibility was unable to be confirmed.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.There was coil resistance encountered, as the coil was not advancing forward from the placed microcatheter.It was clarified that the resistance was observed within the two concerto pv-20-50-helix coils.During preparation, the microcatheter was already positioned at the lesion, and the coils were pulled back while the microcatheter remained in place.It was not indicated whether the introducer sheath was held vertically during hydration when the implant coil was retracted.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23681812
Report Number2029214-2025-02514
Device Sequence Number21248136
Product Code KRD
UDI-Device Identifier00847536045064
UDI-Public(01)00847536045064(17)280326(10)D036397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberD036397
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/03/2025
01/27/2026
02/24/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/15/2025
02/04/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age36 YR
Patient SexMale
Patient Weight67 KG